MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC181400
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Aneurysm (1708); Embolism/Embolus (4438); Foreign Body Embolism (4439)
Date of Event 08/11/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).The device remains implanted and is not available for analysis.Images and the additional information were requested but are not available.According to the physician, the bad visualization and the patient¿s pre-existing conditions with multiple grafts implanted before were attributed to death.The physician confirmed that the device was used outside the gore® excluder® aaa endoprosthesis instructions for use (ifu).According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), the gore® excluder® aaa endoprosthes s provides endovascular treatment of infrarenal abdominal aortic aneurysms.The gore® excluder® aaa endoprosthesis is comprised of two components, the trunk ipsilateral leg endoprosthesis and the contralateral leg endoprosthesis.Deployment of both endoprosthesis components initiates from the leading (aortic) end and proceeds toward the trailing (iliac) end of the delivery catheter.Additionally, the safety and effectiveness of the gore® excluder® aaa endoprosthesis have not been evaluated in the following patient populations: revision of previously placed stent grafts.Additional considerations for patient selection include but are not limited to: patient¿s anatomical suitability for endovascular repair.The ifu states, adverse events that may occur and / or require intervention or additional intraoperative procedure time include, but are not limited to occlusion of device or native vessel, aneurysm and death.According to the ifu: do not cover significant renal or mesenteric arteries with the endoprosthesis.Vessel occlusion may occur.Angiographic images are recommended during the treatment procedure both pre and post-deployment to evaluate device placement and orientation.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
This patient had a history of occlusive disease.On an unknown date, the patient had several procedures to treat a limb occlusion using non-gore devices.Reportedly, the patient attended for the check in, and the physician noticed that one side had occlusion and another side had an aneurysm disease progression.On (b)(6) 2022, the patient underwent endovascular procedure using a gore® excluder® aaa endoprosthesis.Due to the difficulties related with many devices implanted before, plc181400/23893028 was being reversed and placed inside the aorta extending to the iliac.The physician confirmed that the device was used outside the gore® excluder® aaa endoprosthesis instructions for use (ifu).Reportedly, the deployment was done successfully, however, in several minutes, it was noticed that the device covered the renal artery.The physician used a balloon catheter trying to maintain the flow, however, it was unsuccessful.Reportedly, the angiography visualization was not good and it was hard to determine the lowest renal artery.The patient was converted to open repair and the patient ultimately expired.Reportedly, the fsa was informed about the procedure on (b)(6) 2022, however, the fsa could not support this case on (b)(6) 2022.The account decided to proceed with the case unsupported.The team called the fsa and they discussed troubleshooting the case.According to the physician, the bad visualization and the patient¿s pre-existing conditions with multiple grafts implanted before were attributed to death.According to the information provided, death was not attributed to the gore device.The device was not explanted.Images were requested but were not available.
 
Additional Manufacturer Narrative
The information provided by fsa and the physician was that the bad visualization and the patient¿s pre-existing conditions (occlusive disease) with multiple grafts implanted before were attributed to death, and death was not attributed to the gore device used.However, after the discussion with the ps designee and qa on august 25, 2022, the decision was made to report this event to fda as a death.Per gore document: ¿death occurs intra-procedure¿- any information that reasonably suggests that a gore device may have caused or contributed to the death.The reason: the device was implanted in an unintended position , covered the renal artery and this lead to the open procedure, and the patient expired.The gore® excluder® aaa endoprosthesis instructions for use (ifu) states, adverse events that may occur and / or require intervention or additional intraoperative procedure time include, but are not limited to occlusion of device or native vessel, aneurysm and death.According to the ifu: do not cover significant renal or mesenteric arteries with the endoprosthesis.Vessel occlusion may occur.Angiographic images are recommended during the treatment procedure both pre and post-deployment to evaluate device placement and orientation.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Due to the technical issues, codes did not appear.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15254683
Report Number3013164176-2022-01467
Device Sequence Number5787728
Product Code MIH
UDI-Device Identifier00733132618699
UDI-Public00733132618699
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/03/2024
Device Model NumberPLC181400
Device Catalogue NumberPLC181400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2022
Supplement Date Received by Manufacturer08/25/2022
08/25/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date08/25/2022
10/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death; Other; Hospitalization;
Patient SexUnknown